×

zbMATH — the first resource for mathematics

On closedness and simple connectedness of adjoint and coadjoint orbits. (English) Zbl 0815.22004
Let \(\mathfrak g\) be a finite dimensional real Lie algebra and \(\mathfrak h\) a subalgebra of \(\mathfrak g\). For a subset \(S\) of a group we write \(\langle S\rangle\) for the subgroup generated by \(S\). We define \(\text{Inn}_{\mathfrak g}({\mathfrak h}) := \langle e^{\text{ad}{\mathfrak h}}\rangle\) and \(\text{INN}_{\mathfrak g}({\mathfrak h}) := \overline{\text{Inn}_{\mathfrak g}({\mathfrak h})}\). We also set \(\text{Inn}_{\mathfrak g} := \text{Inn}_{\mathfrak g}({\mathfrak g})\) and \(\text{INN}_{\mathfrak g} := \text{INN}_{\mathfrak g}({\mathfrak g})\). Then the adjoint action is the action of \(\text{Inn}_{\mathfrak g}\) on the Lie algebra \(\mathfrak g\) and the coadjoint action is the action of \(\text{Inn}_{\mathfrak g}\) on \({\mathfrak g}^*\) via \(g.v := (g^{-1})^*(v) = v \circ g^{-1}\). The main results of this paper are: (1) Every coadjoint orbit of strict convexity type is closed and simply connected; (2) Every adjoint orbit meeting a Cartan subalgebra \(\mathfrak t\) and every coadjoint orbit meeting \({\mathfrak t}^*\) is closed and one component of its Zariski closure.
Reviewer: A.K.Guts (Omsk)

MSC:
22E60 Lie algebras of Lie groups
17B05 Structure theory for Lie algebras and superalgebras
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [Bi71] Birkes, D.,Orbits of linear algebraic groups, Annals of Math.93(1971), 459–475 · Zbl 0212.36402
[2] [Bo91] Borel, A., ”Linear Algebraic Groups”, Graduate Texts in Math.126, Springer Verlag, New York, Berlin, 1991
[3] [BHC62] Borel, A., and Harish-Chandra,Arithmetic subgroups of algebraic groups, Annals of Math.75:3(1962), 485–535 · Zbl 0107.14804
[4] [BT65] Borel, A., and J. Tits,Groupes réductifs, Publ. Math. I.H.E.S.27(1965), 55–150
[5] [Bou71] Bourbaki, N.,Groupes et algèbres de Lie, Chapitres 1–3, Hermann, Paris, 1971 · Zbl 0213.04103
[6] [Bou90]–,Groupes et algèbres de Lie, Chapitres 7 et 8, Masson, Paris, 1990
[7] [BtD85] Bröcker, T., and T. tom Dieck, ”Representations of compact Lie groups”, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1985 · Zbl 0581.22009
[8] [Ch55] Chevalley, C., ”Théorie des groupes de Lie III”, Hermann, Paris, 1955
[9] [Hel78] Helgason, S., ”Differential Geometry, Lie Groups, and Symmetric Spaces”, Acad. Press, London, 1978 · Zbl 0451.53038
[10] [HHL89] Hilgert, J., K. H. Hofmann, and J. D. Lawson, ”Lie Groups, Convex Cones, and Semigroups”, Oxford University Press, 1989 · Zbl 0701.22001
[11] [HiNe91] Hilgert, J., and K.-H. Neeb, ”Lie-Gruppen und Lie-Algebren”, Vieweg, Braunschweig, 1991 · Zbl 0760.22005
[12] [HiNe93] Hilgert, J., ”Lie semigroups and their applications”, Lecture Notes in Mathematics1552, Springer, 1993
[13] [Ho65] Hochschild, G. P., ”The Structure of Lie Groups”, Holden Day, San Francisco, 1965
[14] [Ho81] Hochschild, G. P., ”Basic Theory of Algebraic Groups and Lie Algebras”, Springer, Graduate Texts in Mathematics75, 1981 · Zbl 0589.20025
[15] [Kr84] Kraft, H., ”Geometrische Methoden in der Invariantentheorie”, Vieweg, Wiesbaden, 1984 · Zbl 0569.14003
[16] [Ne93a] Neeb, K.-H.,Invariant subsemigroups of Lie groups, Memoirs of the AMS, to appear
[17] [Ne93b] Neeb, K.-H., ”Holomorphic representation theory and coadjoint orbits of convexity type”, Habilitationsschrift, Technische Hochschule Darmstadt, Januar 1993
[18] [Ne93c] Neeb, K.-H.,Kähler structures and convexity properties of coadjoint orbits, submitted
[19] [Ol82] Ol’shanskiî, G. I.,Invariant cones in Lie algebras, Lie semigroups, and the holomorphic discrete series, Funct. Anal. and Appl.15 (1982), 275–285 · Zbl 0503.22011
[20] [OV90] Onishchick, A. L. and E. B. Vinberg, ”Lie Groups and Algebraic Groups”, Springer, 1990
[21] [Pa84] Paneitz, S.,Determination of invariant convec cones in simple Lie algebras, Arkiv för Mat.21 (1984), 217–228. · Zbl 0526.22016
[22] [Se76] Segal, I. E., ”Mathematical Cosmology and Extragalactic Astronomy”, Acad. Press, New York, San Francisco, London, 1976
[23] [Vi63] Vinberg, E. B.,The theory of convex homogeneous cones, Transactions of the Mosc. Math. Soc12 (1963), 303–358
[24] [Wa72] Warner, G., ”Harmonic analysis on semisimple Lie groups I”, Springer, Berlin, Heidelberg, New York, 1972
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.